Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 45, NWS Springfield, MO

April 29, 2021Christian County, Greene County, Webster County, Missouri

NWS Springfield, MO issued this areal flood warning at Apr 29, 2021, 5:22 AM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 12 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2021, 5:22 AM CDT (10:22 UTC)
Expired
Apr 29, 2021, 5:30 PM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Christian County, MO, Greene County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 6:59 AM CDTHEAVY RAIN 2.573 Ese Battlefield, MOMESONET STATION JRRM7 JAMES RIVER - S. SPRINGFIELD.
Apr 29, 7:31 AM CDTHEAVY RAIN 2.721 Sw Marshfield, MOMESONET STATION FW8938 MARSHFIELD.
Apr 29, 7:31 AM CDTHEAVY RAIN 3.091 Ene Seymour, MOMESONET STATION FW9032 SEYMOUR.
Apr 29, 7:45 AM CDTHEAVY RAIN 2.613 Nne Northview, MOMESONET STATION CW2303 4 WSW MARSHFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

210 
WGUS43 KSGF 291022
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
522 AM CDT Thu Apr 29 2021

MOC043-077-225-292230-
/O.NEW.KSGF.FA.W.0045.210429T1022Z-210429T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Webster MO-
522 AM CDT Thu Apr 29 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Northwestern Christian County in southwestern Missouri...
  Southeastern Greene County in southwestern Missouri...
  Southern Webster County in southwestern Missouri...

* Until 530 PM CDT Thursday.

* At 522 AM CDT, gauge reports indicated river rises to near or 
  above flood stage due to heavy rainfall received last night and 
  early this morning. Between 1 and 3 inches of rain fell over the 
  last 12 hours.

* Some locations that will experience flooding include...
  Springfield, Nixa, Ozark, Republic, Marshfield, Battlefield, 
  Strafford and Highlandville.

This includes the following low water crossings...
  Farm Road 164 at The James River just east of Springfield, East 
  Buena Vista Road at Ward Branch south of Springfield, Scenic 
  Avenue in southwest Springfield, Greenwood Road at The Pomme de 
  Terre Headwaters, Highway 125 just south of Highway 60, North Iron 
  Mountain Road at Panther Creek near Fordland and Farm Road 134 at 
  The James River northeast of Turners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3712 9351 3719 9344 3725 9330 3727 9315
      3734 9292 3729 9287 3728 9274 3722 9269
      3715 9271 3712 9289 3707 9308 3694 9328
      3693 9334 3699 9334 3699 9349 3705 9355

$$

MMT
2 follow-up statements
995 
WGUS83 KSGF 291810
FLSSGF

Flood Statement
National Weather Service Springfield MO
110 PM CDT Thu Apr 29 2021

MOC043-077-225-292230-
/O.CON.KSGF.FA.W.0045.000000T0000Z-210429T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Webster MO-
110 PM CDT Thu Apr 29 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT THIS AFTERNOON 
FOR NORTHWESTERN CHRISTIAN, SOUTHEASTERN GREENE AND SOUTHERN WEBSTER 
COUNTIES...

At 110 PM CDT, gauge reports indicated river rises. Between 1 and 2 
inches of rain have fallen.

Some locations that will experience flooding include...
  Springfield, Nixa, Ozark, Republic, Marshfield, Battlefield, 
  Strafford and Highlandville.

This includes the following low water crossings...
  Farm Road 164 at The James River just east of Springfield, East 
  Buena Vista Road at Ward Branch south of Springfield, Scenic 
  Avenue in southwest Springfield, Greenwood Road at The Pomme de 
  Terre Headwaters, Highway 125 just south of Highway 60, North Iron 
  Mountain Road at Panther Creek near Fordland and Farm Road 134 at 
  The James River northeast of Turners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3712 9351 3719 9344 3725 9330 3727 9315
      3734 9292 3729 9287 3728 9274 3722 9269
      3715 9271 3712 9289 3707 9308 3694 9328
      3693 9334 3699 9334 3699 9349 3705 9355

$$

KP
087 
WGUS83 KSGF 292231
FLSSGF

Flood Statement
National Weather Service Springfield MO
531 PM CDT Thu Apr 29 2021

MOC043-077-225-292241-
/O.EXP.KSGF.FA.W.0045.000000T0000Z-210429T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Webster MO-
531 PM CDT Thu Apr 29 2021

...FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN CHRISTIAN, 
SOUTHEASTERN GREENE AND SOUTHERN WEBSTER COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3712 9351 3719 9344 3725 9330 3727 9315
      3734 9292 3729 9287 3728 9274 3722 9269
      3715 9271 3712 9289 3707 9308 3694 9328
      3693 9334 3699 9334 3699 9349 3705 9355

$$

Lindenberg

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 2:37 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 29, 2:37 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
237 AM CDT Thu Apr 29 2021

Key Messages:
1. Heavy rain coming to an end this morning. Ongoing
flooding continues.
2. Dry and mild Friday/Saturday
3. Additional rain chances Sunday and early/mid next week.

.SHORT TERM...(Today and tonight)
Issued at 213 AM CDT Thu Apr 29 2021

Early this morning a cold front was advancing southeast through
the area and was currently situated along the Interstate 44
corridor. Heavy rain and embedded thunderstorms were occuring
across most of south central Missouri and the eastern Ozarks.
Flooding was still occuring across portions of southern Missouri
due to previous rainfall over the last 24 hours as well as
localized areas of higher rainfall rates currently falling. The
flash flood threat will slowly end from northwest to southeast and
will trim the Flash Flood Watch through the rest of this morning.
Residual flooding of creeks and rivers will continue through this
morning with a myriad of Areal Flood Warnings in effect.

The upper level low currently across the New Mexico/Mexico border
will slowly get shoved south today as a northern stream trough
moves over our area. Therefore expect a slow decrease in cloud
cover from northwest to southeast during the day. Locations
northwest of Springfield will see the best potential for sunshine.
Highs will generally be in the lower 70s with northwest winds.

Skies should clear out tonight as a drier airmass will begin to
move into the area from the northwest. Confidence is high that low
temps will drop into the middle and upper 40s tonight across most
of the area. Can not rule out some patchy fog given the wet
ground, clear sky and light wind however not a strong signal in
the models at this time. Something to monitor however.

.LONG TERM...(Friday through Wednesday)
Issued at 213 AM CDT Thu Apr 29 2021

Friday and Saturday look like excellent outdoor weather days as
high pressure moves through. High temps in the middle to upper 70s
look likely both days. Winds will be light on Friday however
begin to increase out of the south by Saturday as the upper low to
the south finally gets pushed northeast towards the area. The
upper low opens up more into a wave on Sunday and moves very close
to the area. Potential is increasing for another round of showers
and thunderstorms on Sunday.

Ensembles show decent agreement that we will see additional rain
chances in the Tuesday- Wednesday time frame as the upper flow
continues a west to west/southwest pattern. This would tend to
keep temperatures near normal but highly dependent on cloud
cover/precip.

As far as impacts goes, still not as confident in any severe
threat this far out, however CIPS analogs does show some decent
probabilities with the systems by early/mid week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1137 PM CDT Wed Apr 28 2021

Showers and storms have developed across the area ahead of a cold
front that is moving through the area late this evening. The
front will continue to move southeast overnight. Showers and
storms will continue along and ahead of the front into the early
overnight hours. This activity will end from northwest to
southeast as the front moves through the area. MVFR to IFR
conditions will occur with this activity into Thursday morning.
Some LIFR conditions will be possible in the thunderstorms and
heavier showers.

MVFR ceilings will prevail across the area Thursday morning with
ceilings improving Thursday afternoon.

Winds will be light and variable ahead of the front and will
switch to the north to northwest behind the front. Gusty
northwesterly winds will develop during the late morning and
afternoon hours on Thursday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 10 AM CDT this morning for MOZ070-071-
     080>083-090>092-095>098-101>106.

KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Wise
Hazardous weather outlook, Apr 29, 5:12 AM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
512 AM CDT Thu Apr 29 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
512 AM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Residual flooding will continue across southern Missouri Today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms return to the area Sunday and last through
early next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Local storm report, Apr 29, 2:11 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     FLASH FLOOD      2 WSW SAINT JAMES       37.99N 91.65W
04/29/2021                   PHELPS             MO   LAW ENFORCEMENT

            WATER OVER THE ROADWAY ON COUNTY ROAD 3270.

&&

MB
Local storm report, Apr 29, 4:02 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     HEAVY RAIN       6 W SHELL KNOB          36.65N 93.74W
04/29/2021  M4.98 INCH       BARRY              MO   MESONET

            A 24 HOUR TOTAL AT THE CASSVILLE RAWS.

&&

MB
Local storm report, Apr 29, 5:05 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      POWELL                  36.62N 94.18W
04/28/2021                   MCDONALD           MO   MESONET

            BIG SUGAR CREEK ROSE OVER 5.5 FEET IN 1 HOUR
            AND EVENTUALLY CRESTED AT 17.1 FEET WHICH IS
            MODERATE FLOOD STAGE.

&&

MB
Local storm report, Apr 29, 5:10 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 AM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      1 SE PINEVILLE          36.58N 94.37W
04/28/2021                   MCDONALD           MO   MESONET

            LITTLE SUGAR CREEK ROSE SHARPLY TO A STAGE
            OF NEARLY 16 FEET.

&&

MB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:42 PM CDTAreal Flood WarningSGFMcDonald23 hr
Apr 29, 12:38 AM CDTFlash Flood WarningSGFGreene, Webster, Wright3 hr
Apr 29, 1:58 AM CDTFlash Flood WarningSGFPhelps2 hr
Apr 29, 2:51 AM CDTSevere Thunderstorm WarningSGFOregon24 min

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.